Alert archive / North Dakota / Wind Advisories in 2022
Wind Advisory 15, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Mar 11, 2022, 1:01 PM MST for 10 counties in North Dakota. It took effect at Mar 12, 2022, 9:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2022, 1:01 PM MST (20:01 UTC)
- In effect from
- Mar 12, 2022, 9:00 AM MST
- Expired
- Mar 12, 2022, 5:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Dunn County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 167 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
782 WWUS73 KBIS 112001 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 201 PM CST Fri Mar 11 2022 NDZ017-018-031>033-040>045-120415- /O.NEW.KBIS.WI.Y.0015.220312T1600Z-220313T0000Z/ McKenzie-Dunn-Golden Valley-Billings-Stark-Slope-Hettinger-Grant- Bowman-Adams-Sioux- Including the cities of Watford City, Carson, Elgin, Fort Yates, Halliday, Solen, Bowman, Hettinger, Medora, Marmarth, New Leipzig, Killdeer, Mott, Dickinson, Selfridge, Beach, and New England 201 PM CST Fri Mar 11 2022 /101 PM MST Fri Mar 11 2022/ ...WIND ADVISORY IN EFFECT FROM 10 AM CST /9 AM MST/ TO 6 PM CST /5 PM MST/ SATURDAY... * WHAT...West winds up to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of western and south central North Dakota. * WHEN...From 10 AM CST /9 AM MST/ to 6 PM CST /5 PM MST/ Saturday. * IMPACTS...Things left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Johnson
5 follow-up statements
236 WWUS73 KBIS 120253 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 853 PM CST Fri Mar 11 2022 NDZ017-018-031>033-040>045-121100- /O.CON.KBIS.WI.Y.0015.220312T1600Z-220313T0000Z/ McKenzie-Dunn-Golden Valley-Billings-Stark-Slope-Hettinger-Grant- Bowman-Adams-Sioux- Including the cities of Watford City, Carson, Elgin, Fort Yates, Halliday, Solen, Bowman, Hettinger, Medora, Marmarth, New Leipzig, Killdeer, Mott, Dickinson, Selfridge, Beach, and New England 853 PM CST Fri Mar 11 2022 /753 PM MST Fri Mar 11 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CST /9 AM MST/ TO 6 PM CST /5 PM MST/ SATURDAY... * WHAT...West winds up to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of western and south central North Dakota. * WHEN...From 10 AM CST /9 AM MST/ to 6 PM CST /5 PM MST/ Saturday. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hollan
221 WWUS73 KBIS 120832 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 232 AM CST Sat Mar 12 2022 NDZ017-018-031>033-040>045-121645- /O.CON.KBIS.WI.Y.0015.220312T1600Z-220313T0000Z/ McKenzie-Dunn-Golden Valley-Billings-Stark-Slope-Hettinger-Grant- Bowman-Adams-Sioux- Including the cities of Watford City, Carson, Elgin, Fort Yates, Halliday, Solen, Bowman, Hettinger, Medora, Marmarth, New Leipzig, Killdeer, Mott, Dickinson, Selfridge, Beach, and New England 232 AM CST Sat Mar 12 2022 /132 AM MST Sat Mar 12 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CST /9 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...West winds up to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of western and south central North Dakota. * WHEN...From 10 AM CST /9 AM MST/ this morning to 6 PM CST /5 PM MST/ this evening. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hargrove
970 WWUS73 KBIS 121540 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 940 AM CST Sat Mar 12 2022 NDZ017-018-031>033-040>045-130000- /O.CON.KBIS.WI.Y.0015.220312T1600Z-220313T0000Z/ McKenzie-Dunn-Golden Valley-Billings-Stark-Slope-Hettinger-Grant- Bowman-Adams-Sioux- Including the cities of Watford City, Carson, Elgin, Fort Yates, Halliday, Solen, Bowman, Hettinger, Medora, Marmarth, New Leipzig, Killdeer, Mott, Dickinson, Selfridge, Beach, and New England 940 AM CST Sat Mar 12 2022 /840 AM MST Sat Mar 12 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST/5 PM MST/ THIS EVENING... * WHAT...West winds up to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of western and south central North Dakota. * WHEN...Until 6 PM CST/5 PM MST/ this evening. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Anglin
956 WWUS73 KBIS 122029 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 229 PM CST Sat Mar 12 2022 NDZ017-018-031>033-040>045-130000- /O.CON.KBIS.WI.Y.0015.000000T0000Z-220313T0000Z/ McKenzie-Dunn-Golden Valley-Billings-Stark-Slope-Hettinger-Grant- Bowman-Adams-Sioux- Including the cities of Watford City, Carson, Elgin, Fort Yates, Halliday, Solen, Bowman, Hettinger, Medora, Marmarth, New Leipzig, Killdeer, Mott, Dickinson, Selfridge, Beach, and New England 229 PM CST Sat Mar 12 2022 /129 PM MST Sat Mar 12 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST/5 PM MST/ THIS EVENING... * WHAT...West winds up to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of western and south central North Dakota. * WHEN...Until 6 PM CST/5 PM MST/ this evening. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Anglin
011 WWUS73 KBIS 130003 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 603 PM CST Sat Mar 12 2022 NDZ017-018-031>033-040>045-130115- /O.EXP.KBIS.WI.Y.0015.000000T0000Z-220313T0000Z/ McKenzie-Dunn-Golden Valley-Billings-Stark-Slope-Hettinger-Grant- Bowman-Adams-Sioux- Including the cities of Watford City, Carson, Elgin, Fort Yates, Halliday, Solen, Bowman, Hettinger, Medora, Marmarth, New Leipzig, Killdeer, Mott, Dickinson, Selfridge, Beach, and New England 603 PM CST Sat Mar 12 2022 /503 PM MST Sat Mar 12 2022/ ...WIND ADVISORY HAS EXPIRED... Northwest winds will continue to diminish through the early evening. Therefore the wind advisory has been allowed to expire. $$ Hamilton
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Mar 11, 11:26 AM MST, 1 hour 35 minutes earlier.
Area forecast discussion, Mar 11, 11:26 AM MST, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1226 PM CST Fri Mar 11 2022 .UPDATE... Issued at 1215 PM CST Fri Mar 11 2022 Temperatures have improved across much of Western and south Central North Dakota. Therefore, the Wind Chill Advisory has been allowed to expire. Winds are forecast to diminish as surface high pressure builds over the region. This will improve wind chills for the far western portions of the state this afternoon. UPDATE Issued at 851 AM CST Fri Mar 11 2022 Wind Chills remain very cold across much of the state and are expected to persist through the morning. No changes have been made to the current forecast package. UPDATE Issued at 524 AM CST Fri Mar 11 2022 Most observations across the forecast area have met Wind Chill Advisory criteria, and those that have not are within a couple degrees. Therefore, present Wind Chill headlines look good. Despite gusty winds continuing in the eastern forecast area, observations continue to show relatively good visibility with only a couple observation sites reporting under 10 miles. && .SHORT TERM...(Today and tonight) Issued at 358 AM CST Fri Mar 11 2022 With improved visibilities and decreasing winds, have allowed the Winter Weather Advisory to expire. Patchy blowing snow remains possible through the afternoon, mainly for the eastern forecast area. As for the Wind Chill Advisory, while there will be a few hours of improvement today for all locations, extended it through tonight for portions of the eastern forecast area where criteria is expected to be met again tonight. This mainly includes counties east of those along the Missouri River. Presently, surface high pressure sits over southwestern Saskatchewan, while surface low pressure resides over southwestern Ontario. A fairly well amplified ridge is positioned just off the west coast. The pressure gradient will loosen, resulting in decreasing winds, through the day as low pressure moves east and the high works southeast into the state. Initially, this will allow temperatures to drop rather rapidly again tonight in the eastern forecast area. However, the west CONUS ridge will somewhat deamplify and approach from the west with the eastern periphery beginning to affect the area this evening into tonight. As a result, fairly strong WAA will be present aloft, while an encroaching warm frontal boundary at the surface will turn the temperature tide. This will limit how cold the western forecast area becomes tonight and result in warming across the entire forecast area before sunrise Saturday morning. As a result, the aforementioned Wind Chill Advisory for tonight only goes until 7 am CST Saturday morning. There are some hints that light snow could briefly accompany this warm frontal passage. Overall, ensembles are not very bullish and the best case for it seems to come from the NAM. Therefore, refrained from adding any mentions at this time. .LONG TERM...(Saturday through Thursday) Issued at 358 AM CST Fri Mar 11 2022 The main theme of the extended period is a warming trend. Initially, above average temperatures will primarily affect mostly snowless areas along and south/west of the Missouri River. However, by mid next week, indications are that above average temperatures will be in place across the entire forecast area. Although, warming will be inhibited in most of the eastern forecast area where a staunch snowpack remains in place. Besides snowpack, downsloping winds Saturday will aid in a sharp temperature gradient where the southwest sees highs in the upper 40s to low 50s, while eastern and northern area remain in the 30s. Furthermore, very gusty winds in the southwest could lead to further wind headlines. A trough passing through the area Sunday afternoon through Monday looks to potentially create a relatively narrow west to east band of 1 to 2 inches of snowfall. This has trended southward over the past 24 hours as previous model guidance hinted the heaviest snow was more likely to be along the US/canadian border. In any case, the southern edge of the precip shield will likely start as rain before becoming all snow Sunday night. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1215 PM CST Fri Mar 11 2022 VFR conditions are forecast to continue through the period however there is some low CU forming across Southern ND. There is a possibility for temporary MVFR conditions for KJMS, KBIS, and KDIK due to the aforementioned CU until sunset. AMDs will be made if confidence increases for MVFR conditions. Gusty winds out of the northwest are forecast to veer west to southwest by 00Z. Winds will pick across the region late tomorrow morning resulting in gusty conditions across much of the state. && .BIS WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory until 7 AM CST Saturday for NDZ003>005- 011>013-022-023-025-036-037-047-048-050-051. Wind Chill Advisory until 2 PM CST this afternoon for NDZ001-002. && UPDATE...Johnson SHORT TERM...Telken LONG TERM...Telken AVIATION...Johnson
Hazardous weather outlook, Mar 11, 11:05 AM MST, 1 hour 56 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1205 PM CST Fri Mar 11 2022 NDZ001>005-011>013-022-023-025-036-037-047-048-050-051-121815- Divide-Burke-Renville-Bottineau-Rolette-Ward-McHenry-Pierce- Sheridan-Wells-Foster-Kidder-Stutsman-Logan-La Moure-McIntosh- Dickey- 1205 PM CST Fri Mar 11 2022 This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, and southeast North Dakota. .DAY ONE...This Afternoon and Tonight A Wind Chill Advisory is in effect through tomorrow morning. See www.weather.gov/bis for details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ009-010-017>021-031>035-040>046-121815- Williams-Mountrail-McKenzie-Dunn-Mercer-Oliver-McLean- Golden Valley-Billings-Stark-Morton-Burleigh-Slope-Hettinger- Grant-Bowman-Adams-Sioux-Emmons- 1205 PM CST Fri Mar 11 2022 /1105 AM MST Fri Mar 11 2022/ This Hazardous Weather Outlook is for portions of northwest North Dakota, south central North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 5:38 PM MST | Winter Weather Advisory | BIS | Bottineau, Burke, Divide, Foster, McHenry, Mountrail and 5 more | 9 hr |
Nearby
Wind Advisories in North Dakota, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.